Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 12, 2011, 1:30 PM CDT for 9 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 12, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WWUS83 KOAX 121830 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 130 PM CDT TUE APR 12 2011 ...DANGEROUS FIRE CONDITIONS IN NORTHEAST NEBRASKA... .LOW HUMIDITY...GUSTY WINDS AND DRY FUELS WILL MAKE FOR DANGEROUS FIRE CONDITIONS ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. NEZ016>018-030>032-042-130000- /O.NEW.KOAX.FW.W.0003.110412T1830Z-110413T0000Z/ ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 130 PM CDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 042 PLATTE. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS TO 30 MPH...WILL CONTINUE THROUGH THE AFTERNOON. * HUMIDITY...HUMIDITY LEVELS WILL DROP TO BETWEEN 15 AND 20 PERCENT FOR SEVERAL HOURS. * IMPACTS...DANGEROUS FIRE CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. FIRES COULD START EASILY AND SPREAD VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
531 WWUS83 KOAX 121850 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 150 PM CDT TUE APR 12 2011 ...DANGEROUS FIRE CONDITIONS IN NORTHEAST NEBRASKA... .LOW HUMIDITY...GUSTY WINDS AND DRY FUELS WILL MAKE FOR DANGEROUS FIRE CONDITIONS ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. NEZ011-012-130000- /O.EXA.KOAX.FW.W.0003.000000T0000Z-110413T0000Z/ KNOX-CEDAR- 150 PM CDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST NEBRASKA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX... FIRE WEATHER ZONE 012 CEDAR. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS TO30 MPH...WILL CONTINUE THROUGH THE AFTERNOON. * HUMIDITY...HUMIDITY LEVELS WILL DROP TO BETWEEN 15 AND 20 PERCENT FOR SEVERAL HOURS. * IMPACTS...DANGEROUS FIRE CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. FIRES COULD START EASILY AND SPREAD VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ016>018-030>032-042-130000- /O.CON.KOAX.FW.W.0003.000000T0000Z-110413T0000Z/ ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 150 PM CDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST NEBRASKA... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 016 ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 018 WAYNE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER ZONE 042 PLATTE. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS TO30 MPH...WILL CONTINUE THROUGH THE AFTERNOON. * HUMIDITY...HUMIDITY LEVELS WILL DROP TO BETWEEN 15 AND 20 PERCENT FOR SEVERAL HOURS. * IMPACTS...DANGEROUS FIRE CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. FIRES COULD START EASILY AND SPREAD VERY QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
107 WWUS83 KOAX 130027 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 727 PM CDT TUE APR 12 2011 NEZ011-012-016>018-030>032-042-130130- /O.EXP.KOAX.FW.W.0003.000000T0000Z-110413T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 727 PM CDT TUE APR 12 2011 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST NEBRASKA... THE RED FLAG WARNING IS NO LONGER IN EFFECT. TEMPERATURES ARE STARTING TO COOL THIS EVENING...AND RELATIVE HUMIDITY IS INCREASING. THIS ALONG WITH DECREASING WINDS WILL CONTINUE TO DIMINISH THE POTENTIAL FOR FIRE WEATHER. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 12, 2:45 AM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Apr 12, 2:45 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CDT TUE APR 12 2011 .DISCUSSION... SFC LOW CURRENTLY CROSSING CANADA WAS DRAGGING ATTENDANT COLD FRONT INTO THE NRN PLAINS THIS MORNING...AND WILL BE THE INITIAL SURGE OF CAA INTO THE REGION HEADING INTO THIS WEEKEND. LEADING EDGE OF THE APPROACHING BOUNDARY WAS SITUATED ACROSS ERN MT INTO WRN WY. BNDRY SHOULD BE AT THE NRN EDGE OF THE CWA BY THIS EVENING. GLANCE AT SFC WIND TIME SERIES ADVERTISES THE FRONT MAKING IT TO KOFK EARLY WED MORNING THEN THRU KOMA MID AFTN. REGARDING MAIN FEATURE...MODELS IN DECENT AGREEMENT DEPICTING POTENT SHORTWAVE TROF DIGGING OFF THE WEST COAST THEN COMING ASHORE ON WEDNESDAY. SYSTEM THEN STRENGTHENS AS IT MIGRATES EAST ACROSS THE ROCKIES WITH SIGNIFICANT HGT FALLS OVER THE PLAINS ON THURSDAY AS IT TAKES A NEGATIVE TILT AND DPVA INDUCES LEESIDE CYCLOGENESIS IN WRN KS. GOOD MODEL AGREEMENT AS WELL ADVERTISING IMPRESSIVE FORCING WITH MAX OMEGA AND 500MB-300MB QVECT CONVG PHASING OVER THE CWA. MOISTURE RETURN IMPRESSIVE AS WELL WITH PW VALUES 1-1.25"...ABOUT 200% OF NORM. APPEARS THAT CAA TO SUPPORT SNOW WILL REMAIN WEST OF THE CWA AT LEAST THRU FRIDAY MORNING...THEN MAYBE A BRIEF RA/SN MIX FRIDAY NIGHT BEFORE THE SYSTEM QUICKLY EXITS EAST. FOR WHAT ITS WORTH...84HR TOTAL ACCUM QPF PER NAM/GFS/CMC APPROACH 2" ON CWA WRN PERIPHERY BY FRIDAY MORNING. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS VFR CONDITIONS WILL REMAIN AT TAF SITES THROUGH 13/06Z. SOUTHERLY SURFACE WINDS WILL INCREASE TODAY AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL LIFT INTO SOUTHERN CANADA THIS AFTERNOON. THIS SYSTEM WILL PUSH A COLD FRONT ACROSS THE AREA AFTER THE 12/06Z TAF VALID PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Apr 12, 12:17 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1217 PM CDT TUE APR 12 2011 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 089>093-130730- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS- OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1217 PM CDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. NEZ011-012-015>018-030>033-042-043-050-065-078-088-130730- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON- 1217 PM CDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREME FIRE DANGER CAN BE EXPECTED THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE LOWER 70S AND RELATIVE HUMIDITIES DROP TO BETWEEN 20 AND 25 PERCENT. THIS COMBINED WITH GUSTY SOUTHWEST WINDS AND DRY GRASSES WILL CREATE CONDITIONS WHERE FIRES CAN START AND SPREAD QUICKLY. OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.